MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND ACCESS PORT

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND ACCESS PORT
Model Number B-2220
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Regurgitation (2259)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm the taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.When adjusting band volume, use of an inappropriate needle may cause access port leakage and require re-operation to replace the port.Use only lap-band ap® system access port needles.Do not use standard hypodermic needles, as these may cause leaks.When adjusting band volume, the needle must be inserted perpendicular to the access port septum.Failure to do so may cause damage to the port and result in leaks.When adjusting band volume after the septum is punctured, do not tilt or rock the needle, as this may cause fluid leakage or damage to the septum.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system had device removal due to "port not holding fluid and gastroesophageal reflux disease (gerd)".
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the received access port i, taper ii.The port tubing was noted to be discolored, as it was light brown in appearance.The port tubing was separated approximately 0.25 inches past the ss connector.Needle marks were observed on the port septum.Scratches were noted on the port housing.The stainless steel connector was visible at the port tubing junction.A port leak test was performed, and no leakage was noted.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Needle mark were observed on the port septum.Scratches and needle marks were noted on the port housing near the port septum.The ss connector was visible at the port tubing junction.Needle marks were noted on the port housing at the port tubing junction.The port tubing was observed to have striated edges, consistent with damage from a surgical end cut to remove the device.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND ACCESS PORT
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7003748
Report Number3006722112-2017-00360
Device Sequence Number10788525
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/05/2007
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number1098045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight121